Opdivo Side Effects - 1272643

2 posts / 0 new
Last post
mgilman
Opdivo Side Effects - 1272643

Hello,

My mother has Stage III lung cancer. She's gone through chemo and radiation and now is on Opdivo (since late November). She seems to be tolerating it fine however she had a lesion/tumor on her chest that has gotten worse since then. And so her doctor did a scan on it (in December) and decided it was likely cancer (didn't do a biopsy) and decided to radiate it. It's still hurting (she just finished radiation last week on it.) She's also discovered another lump on her arm, near where the Opdivo was administered.

The doctor did however think that her lungs had improved quite quickly from Opdivo already, that there has been a response and it was early on for that to be happening. Could this new lump/increased one potentially be a pseudo progression? Could it be a weird infection or allergy? Or maybe Opdivo is only partially working?

Thanks!

Maddie

JimC
Hi Maddie,

Hi Maddie,

I'm sorry that your mother's results are not more clear-cut, although it's good to hear that the cancer in her lungs has improved. It's really still pretty early to be certain what is going on, and as you say there is the possibility of infection or allergic reaction, possibly unrelated to the disease or treatment. Unfortunately only more time will provide a clear indication about the true effect of Opdivo.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>